Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

How can my fathers loose motions be controlled who is also using antibiotics for lung infection ?

sir my father 67 years old using antibiotics for lung infection is suffering eith loose motions for the last 10 days he is also uisng entero germina oral suspension .cn you please tell me how to control loose motions in this case
Asked On : Mon, 6 Jun 2011
Answers:  7 Views:  461
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
see he can start a pro-biotic. if loose stools are severe he can use racecadotril cap.first we have to see what antibiotic he is using if he is on any cloramphenicol or antibiotics causing pseudomembrane colitis he has to start metronidazole 400mg three times a day for 5 days
Answered: Tue, 24 Jan 2012
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
hi welcome,
usually with the usage of antibiotics there will be loose motion.
if it is leading to excessive weakness and dehydration ,need medical care otherwise no need to worry.
if excess loose motion contact your doctor
thanking you
Answered: Mon, 6 Jun 2011
Dermatologist Dr. Gaurav Patel's  Response
it is normal to have motion after antibiotic
he need to take lacto bacili tab three times a day to stop and avoid it
antibiotic also kill normal bacteria on intestine
so motion is there
this tab will restore it and motion will be normal
better to discuss with ur doctor
Answered: Mon, 6 Jun 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hi kevin;
welcome to HealthcareMagic
Drug induced diarrhoea is a common side effect of antibiotics so if your father is on antibiotics he will have motions.To control those motions you can use capsules-Nutrolin-B if available.It is a vitamin formulation with lactobacillus and helps to stop motions.If they are very severe then he will need to consult his doctor and get prescribed other medicines to control motions.Till then you can give him enough water;liquids to maintain hydration and start on Nutrolin-B or any Lactobacillus preparation available.
Answered: Mon, 6 Jun 2011
I find this answer helpful
Internal Medicine Specialist Dr. Geeta Sundar's  Response
Antibiotic induced diarrhoea is due to loss of natural protective bacteria from intestines--take Becelac or Bifilac along with lomotil and omeprazole for duration of antibiotic intake and continue a week more
Answered: Mon, 6 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
hi kevin
welcome to health care magic
Enterogermina is usually prescribe for the prevention and in the abnormal alterations of the individual’s intestinal flora. Abnormal alterations could affect this flora if the individual has recently undergone any therapies with chemotherapeutic agents, antibiotics, and so on.
as your father is undergoing antibiotic treatmnt may be responsible for frequent motion.
so its better you consult the same doctor soon so that he can rule out what exactly is causing him loose motion.
give your father plenty of liquid diet and ORS to prevent dehydration state.
good luck
Answered: Mon, 6 Jun 2011
Physical Therapist or Physiotherapist Suhani Sethi's  Response
welcome to hcm
You should take Lactobacilli for this.
Commercially it is available as Vizylac capsules (1 capsule twice a day).
In addition, you may take a lot of yoghurt (Dahi).
Do not take milk till you have loose motions.

Answered: Mon, 6 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor